MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS SMALL FEMORAL BUSHING; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS SMALL FEMORAL BUSHING; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6495-2-105
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the surgeon revised the axle bushings and bumper as a result of excessive wear.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a gmrs bushing was reported.The event was confirmed via evaluation of the returned device.Method & results: -device evaluation and results: the device was returned for evaluation.Blood and yellow discoloration is visible on the device.The damage present on the polyethylene devices appears consistent with delamination and material loss.The damage to the bushings and bumper is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed is consistent with the absorption of synovial fluid by the device.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pi including the product inquiry summary, and an ap and lateral view x-rays of a dmrs tka.The event description from the product inquiries summary states: it was reported that the surgeon revised the axle bushings and bumper as a result of excessive wear.The ap and lateral x-rays show a cemented gmrs tka in good position without evidence of mechanical complication.The limited documentation does not provide confirming evidence of a mechanical complication i.E., wear of the bushings and axle.As such the root cause for this cannot be determined.Should additional information become available i would be happy to further this assessment.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: an event regarding wear was reported.The device was returned for evaluation.Blood and yellow discoloration is visible on the device.The damage present on the polyethylene devices appears consistent with delamination and material loss.The damage to the bushings and bumper is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed is consistent with the absorption of synovial fluid by the device.A review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pi including the product inquiry summary, and an ap and lateral view x-rays of a dmrs tka.The event description from the product inquiries summary states: it was reported that the surgeon revised the axle bushings and bumper as a result of excessive wear.The ap and lateral x-rays show a cemented gmrs tka in good position without evidence of mechanical complication.The limited documentation does not provide confirming evidence of a mechanical complication i.E., wear of the bushings and axle.As such the root cause for this cannot be determined.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
GMRS SMALL FEMORAL BUSHING
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15188306
Report Number0002249697-2022-01155
Device Sequence Number5847716
Product Code KRO
UDI-Device Identifier07613327048841
UDI-Public07613327048841
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6495-2-105
Device Catalogue Number64952105
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown